Alert archive / Missouri / Tornado Warnings in 2010

Tornado Warning 14, NWS Kansas City, MO

June 8, 2010Cass County, Missouri

NWS Kansas City, MO issued this tornado warning at Jun 8, 2010, 5:39 PM CDT for Cass County, Missouri. It was in force for 21 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 8, 2010, 5:39 PM CDT (22:39 UTC)
Expired
Jun 8, 2010, 6:00 PM CDT
In force
21 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon

County Cass County, MO

The radar

The Pleasant Hill radar (KEAX), 21 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 8, 5:39 PM CDTTORNADO1 S Harrisonville, MOSTORM SURVEY AND EYE WITNESSES CONFIRMED THAT DAMAGE IN THE SOUTH SIDE OF HARRISONVILLE WAS CAUSED BY A BRIEF TORNADO OF EF0 INTENSITY...BETWEEN 539 AND 544 PM. PATH LENGTH 2.1 MILES AND WIDTH ABOUT 20 YARDS. DAMAGE TO CHURCH ROOF...ROOF TORN OFF AT COMMERCIAL
Jun 8, 5:53 PM CDTTSTM WND DMGHarrisonville, MOLARGE TREE WAS REPORTED DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 8, 2:39 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 10.7 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2010-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1646 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2010-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 132 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1646 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
713 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
132 m²/s²
0-3 km storm-relative helicity
157 m²/s²
Significant tornado parameter
0.0
Supercell composite
7.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

577 
WFUS53 KEAX 082239
TOREAX
MOC037-082300-
/O.NEW.KEAX.TO.W.0014.100608T2239Z-100608T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
539 PM CDT TUE JUN 8 2010

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* TORNADO WARNING FOR...
  CENTRAL CASS COUNTY IN WEST CENTRAL MISSOURI...

* UNTIL 600 PM CDT

* AT 531 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. STORM 
  SPOTTERS REPORT A ROTATING WALL CLOUD NEAR HARRISONVILLE...AND 
  RADAR SHOWS INTENSIFYING ROTATION IN THIS AREA. THIS STORM WAS 
  MOVING SOUTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HARRISONVILLE.
  HIGHWAY 7 BETWEEN HARRISONVILLE AND GARDEN CITY.

DAMAGING WINDS UP TO 70 MPH MAY OCCUR SOUTH OF THE AREA OF POSSIBLE 
TORNADO FORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

HEAVY RAINFALL MAY OBSCURE ANY TORNADO. DO NOT WAIT TO SEE OR HEAR
THE TORNADO. TAKE COVER NOW.

&&

LAT...LON 3864 9419 3853 9423 3862 9449 3869 9443
TIME...MOT...LOC 2237Z 296DEG 18KT 3864 9436

$$

BOOKBINDER
2 follow-up statements
392 
WWUS53 KEAX 082249
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
549 PM CDT TUE JUN 8 2010

MOC037-082300-
/O.CON.KEAX.TO.W.0014.000000T0000Z-100608T2300Z/
CASS MO-
549 PM CDT TUE JUN 8 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR CENTRAL CASS COUNTY UNTIL
600 PM CDT...

AT 545 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. RADAR INDICATED 
AN AREA OF VERY STRONG ROTATION JUST SOUTHEAST OF 
HARRISONVILLE...WITH THE STORM MOVING EAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF CENTRAL CASS COUNTY...INCLUDING HIGHWAY 7 
BETWEEN HARRSIONVILLE AND GARDEN CITY...AND WILL BE NEAR AND SOUTH 
OF THE TOWN OF EAST LYNNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR
THE TORNADO. TAKE COVER NOW.

&&

LAT...LON 3864 9419 3856 9422 3861 9437 3867 9434
TIME...MOT...LOC 2248Z 283DEG 15KT 3864 9431

$$

BOOKBINDER
459 
WWUS53 KEAX 082300
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
600 PM CDT TUE JUN 8 2010

MOC037-082308-
/O.EXP.KEAX.TO.W.0014.000000T0000Z-100608T2300Z/
CASS MO-
600 PM CDT TUE JUN 8 2010

...THE TORNADO WARNING FOR CENTRAL CASS COUNTY WILL EXPIRE AT 600 PM
CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
WIND GUSTS UP TO 40 MPH MAY BE POSSIBLE FROM EAST LYNNE...SOUTH 
TOWARD HIGHWAY 7.

THE PRIMARY CONCERN WILL REMAIN TORRENTIAL RAINFALL...THAT MAY 
APPROACH TWO INCHES PER HOUR...RESULTING IN FLASH FLOODING ACROSS 
THE NORTHERN HAVE OF CASS COUNTY. CONTINUOUS CLOUD TO GROUND 
LIGHTNING IS ALSO OCCURRING...REMAIN INDOORS OR IN YOUR VEHICLE 
UNTIL THE STORMS HAVE PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 9 PM...AND ADDITIONAL SEVERE 
WEATHER IS POSSIBLE THROUGH THIS EVENING.

LAT...LON 3864 9419 3856 9422 3861 9437 3867 9434
TIME...MOT...LOC 2258Z 283DEG 15KT 3863 9426

$$

BOOKBINDER

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this tornado warning went out at Jun 8, 4:05 PM CDT, 1 hour 34 minutes earlier.

Area forecast discussion, Jun 8, 4:05 PM CDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
405 PM CDT TUE JUN 8 2010

...MESOSCALE CONVECTIVE DISCUSSION...

DESPITE FILTERED SUNSHINE THE ATMOSPHERE HAS NEARLY FULLY RECOVERED
AHEAD OF SURFACE FRONT. THE AIRMASS HAS BECOME EXTREMELY UNSTABLE
WITH 3000 TO 4000 J/KG CAPE. FURTHER DESTABILIZATION IS EXPECTED AND
WE MAY SEE UPWARDS OF 5000 J/KG OF SBCAPE FOR STORMS TO WORK WITH. AS
STORMS INITIALLY DEVELOP...GIVEN THE EXTREME INSTABILITY...0-6KM
SHEAR ON THE ORDER OF 35 TO 40 KTS WILL SUPPORT ORGANIZED STORMS WITH
SUPERCELLS LIKELY. GIVEN LOW CONDENSATION LEVELS THESE STORMS WOULD
WILL BE CAPABLE OF PRODUCING TORNADOES. THE PRESENCE OF A SYNOPTIC
FRONT AND THE LIKELY INTERSECTION OF THAT FRONT WITH AN OUTFLOW
BOUNDARY WILL LEAD TO AN ENHANCED TORNADO THREAT FROM EAST CENTRAL
KANSAS THROUGH WEST CENTRAL MISSOURI.

THE EXTREME INSTABILITY WILL ALSO SUPPORT THE POTENTIAL FOR VERY
LARGE HAIL. HOWEVER...FREEZING LEVELS BETWEEN 15 AND 16 THOUSAND
FEET...BASED OFF THE 18Z TOP SOUNDING...INDICATE THAT A CORE WOULD
HAVE TO BE VERY LARGE WITH 50 DBZ HEIGHTS LIKELY NEEDING TO HIT 40-44
THOUSAND FEET. DAMAGING WINDS WOULD ALSO BE A THREAT INITIALLY WITH
ANY DOWNDRAFTS FROM THE SUPERCELLS.

ANOTHER HAZARD WITH THIS SCENARIO IS THE POTENTIAL FOR FLASH
FLOODING. PRECIPITABLE WATER VALUES AROUND 2 INCHES SUGGEST A STRONG
POTENTIAL FOR EXTREMELY HEAVY RAIN. THIS COULD OCCUR WITH ANY INITIAL
STORM BUT ESPECIALLY AS THE STORMS FORM INTO A CONVECTIVE SYSTEM THIS
EVENING. AS THE STORMS FORM INTO A CONVECTIVE SYSTEM DAMAGING WINDS
WILL BE THE MAIN HAZARD. HOWEVER WITH LOW LEVEL SHEAR BECOMING
DOMINANT...TORNADOES EMBEDDED WITHIN A LINEAR SYSTEM ARE ALSO
POSSIBLE. ALL OF THIS ACTIVITY IS EXPECTED TO PUSH EAST/SOUTHEAST OF
THE FORECAST AREA LATE THIS EVENING.

11

.DISCUSSION...

NEAR TERM/THIS AFTERNOON-TONIGHT...

POST MCS AIRMASS CONTINUES TO RECOVER FROM WEST TO EAST WITH SURFACE
DEWPOINTS IN THE LOWER 70S BEING ADVECTED BACK INTO THE REGION ON
GUSTY SW WINDS. SURFACE BASED ML CAPES PER SPC MESOSCALE PAGE HAVE
REACHED 6000 J/KG BUT IT IS APPARENT FROM THE STORM EVOLUTION OVER
EAST CENTRAL KS THAT WE ARE NOT TAPPING INTO ALL OF THAT AS THEIR
STORM MOTION EXCEEDS THAT OF SURFACE BASED STORMS...PLUS INSPECTION
OF KTOP 18Z SOUNDING AND BUFR SOUNDINGS SHOWS A PRONOUNCED FRONTAL
TYPE INVERSION LEFT OVER FROM THIS MORNINGS MCS THAT HAS YET TO BE
OVERCOME. WHEN THAT DOES EXPECT TO SEE STORMS BECOME MORE SURFACE
BASED. THAT MAY BE WHAT IS OCCURRING FROM NORTH OF ICT TO EMP. HRRR
MESOSCALE CONVECTIVE MODEL HAS BEEN ADVERTISING RAPID DEVELOPMENT
OVER EAST CENTRAL KS/NW MO BY 21Z AND RADAR TRENDS SUPPORT THIS
MODEL. EXPECT TO SEE CONTINUED GROWTH AND INCREASING STRENGTH OF A
DEVELOPING MCS OVER THE WEST CENTRAL CWA WHICH WILL TRACK ESE THIS
EVENING. HAVE SOME CONCERN THAT WE WILL SEE SOME TRAINING OF
CONVECTION OVER THE SOUTHERN TWO TIERS OF COUNTIES THIS EVENING AS
THE LOW LEVEL JET VEERS TO THE WSW AND FEEDS VERY MOISTURE LADEN AIR
WITH PWATS IN EXCESS OF 2 INCHES INTO THE BACK SIDE OF THE COMPLEX.
FORTUNATELY FFG VALUES OVER THE SOUTHERN PORTION OF THE CWA ARE HIGH
ENOUGH THAT THEY SHOULD BE ABLE TO HANDLE MOST OF THE RAINFALL.

HIGH DEGREE OF INSTABILITY AND MODERATE 0-6KM WIND SHEAR WILL
SUPPORT SEVERE WEATHER. WHILE DAMAGING WINDS WILL BE A PRIMARY
THREAT...LARGE HAIL IS STILL A POSSIBILITY DESPITE HIGH FREEZING
LEVEL. MODERATELY STRONG 0-1KM SHEAR IS ALSO STRONG ENOUGH TO
SUPPORT A TORNADO THREAT WITH DISCRETE SUPERCELLS DURING THE INITIAL
PHASE OF CONVECTIVE DEVELOPMENT.

THE STRONGEST ACTIVITY SHOULD EXIT THE SOUTHERN CWA BY MIDNIGHT BUT
ELEVATED SCATTERED SHOWERS COULD LINGER OVER THE SOUTHERN CWA INTO
THE PRE-DAWN HOURS.

MJ

WEDNESDAY - THURSDAY...
REMNANTS FROM TONIGHTS CONVECTIVE SYSTEM ARE EXPECTED TO HAVE
PUSHED SOUTH AND EAST OF THE FORECAST AREA BY LATE WEDNESDAY
MORNING. THIS SHOULD LEAVE THE FORECAST AREA DRY FOR THE AFTERNOON
AND EVENING WITH TEMPERATURES RECOVERING INTO THE MID 80S. FOR
THURSDAY...A CHANCE OF THUNDERSTORMS WILL RETURN TO THE AREA AS A
LOW LEVEL JET ADVECTS WARM...MOIST AIR BACK INTO THE AREA. VERY WARM
AIR ALOFT WILL  INHIBIT ANY CONVECTION ACROSS OUR SOUTHWESTER ZONES
DURING THE DAY BUT PRECIPITATION IS POSSIBLE ON THE NOSE OF THIS
WARM ADVECTION ACROSS NORTHEASTERN PORTIONS OF THE FORECAST AREA.
THE VERY WARM AIR ALOFT WILL ALSO SUPPORT HIGHS REACHING INTO THE
MID TO UPPER 80S.

11

MEDIUM RANGE (FRIDAY THROUGH TUESDAY)...

EXTENDED MODELS MORE OR LESS AGREE WITH POSITION OF LONG WAVE
FEATURES EARLY IN THE MEDIUM RANGE WHERE THEY SHOW A FAIRLY HIGH
AMPLITUDE UPPER LOW OVER THE WESTERN THIRD OF THE US WITH RIDGING
FURTHER EAST. LOTS OF MODEL TO MODEL AND RUN TO RUN DISAGREEMENT OF
POSITION AND TIMING OF FEATURES LATE IN THE EXTENDED AND THE ONLY
THING MISSING FROM THE ENSEMBLE SPAGHETTI CHARTS IS THE
MARINARA...THUS CONFIDENCE ISNT REAL HIGH ON ANY OF THE INDIVIDUAL
SOLUTIONS AND FORECAST IS SOMEWHERE AROUND CLIMATOLOGY.

AB

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR MOZ039-040-
     043>046-053-054.

KS...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR KSZ057-060.
&&
Hazardous weather outlook, Jun 8, 1:19 PM CDT, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
119 PM CDT TUE JUN 8 2010

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-091830-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-HOLT-
ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
119 PM CDT TUE JUN 8 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO REFORM THIS AFTERNOON
MAINLY SOUTH OF A KANSAS CITY TO KIRKSVILLE LINE...WITH THE GREATEST
THREAT FOR SEVERE WEATHER SOUTH OF A KANSAS CITY TO MOBERLY LINE.
WHILE DAMAGING WINDS AND VERY LARGE HAIL WILL BE THE PRIMARY SEVERE
THREATS...ISOLATED TORNADOES WILL BE POSSIBLE.

ALTHOUGH THE AIRMASS OVER THE OUTLOOK AREA WAS STABILIZED FROM THIS
MORNINGS THUNDERSTORM COMPLEX IT IS EXPECTED TO BECOME INCREASINGLY
UNSTABLE DURING THE AFTERNOON AND EVENING HOURS. LOOKING UPSTREAM
THE ENVIRONMENTAL AIR HAS RAPIDLY RECOVERED AND BECOME UNSTABLE OVER
KANSAS. A COLD FRONT DROPPING SOUTHEAST THROUGH NORTHWEST MISSOURI
WILL BECOME THE NEXT FEATURE TO FOCUS ON AS IT INTERACTS WITH THIS
INCREASINGLY UNSTABLE AIRMASS. THUNDERSTORMS ARE EXPECTED TO RAPIDLY
FORM BY MID AFTERNOON ALONG AND JUST AHEAD OF THIS FRONT FROM EAST
CENTRAL KANSAS INTO NORTHERN MISSOURI. IT WILL BE DURING THIS INITIAL
PHASE WHEN ISOLATED STORMS ARE PRESENT THAT THE TORNADIC POTENTIAL
WILL BE GREATEST. WITHIN A COUPLE OF HOURS THE STORMS SHOULD EVOLVE
INTO SHORT LINE SEGMENTS AND THEN EVENTUALLY INTO A SQUALL LINE WHERE
DAMAGING WINDS...LARGE HAIL...AND VERY HEAVY RAINS WILL BE MOST
LIKELY. THE SEVERE POTENTIAL SHOULD END BY LATE EVENING AS THE
CONVECTIVE LINE MOVES SOUTHEAST AND OUT OF THE OUTLOOK AREA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS MAY BE POSSIBLE LATE WEDNESDAY NIGHT INTO THURSDAY AND
AGAIN OVER THE WEEKEND. WHILE SEVERE WEATHER IS NOT EXPECTED
WEDNESDAY NIGHT AND THURSDAY IT IS TOO SOON TO DETERMINE THE SEVERE
WEATHER THREAT FOR THIS WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING PRIMARILY
FOR AREAS SOUTH OF A KANSAS CITY TO MACON LINE.

In the hours before

Special weather statement, Jun 8, 4:03 PM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
403 PM CDT TUE JUN 8 2010

KSZ057-105-082145-
JOHNSON KS-MIAMI KS-
403 PM CDT TUE JUN 8 2010

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MIAMI AND JOHNSON
COUNTIES IN EAST CENTRAL KANSAS UNTIL 445 PM CDT...

AT 359 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR EDGERTON...MOVING EAST AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH TORRENTIAL RAIN AND NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  GARDNER...SPRING HILL...OLATHE...LENEXA...LEAWOOD...OVERLAND
  PARK...PRAIRIE VILLAGE...CLARE...CHILES...LACKMANS...BUCYRUS...
  STILLWELL AND STANLEY.

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA THROUGH 9 PM. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 3901 9461 3866 9462 3867 9505 3883 9505
TIME...MOT...LOC 2103Z 264DEG 18KT 3875 9498

BOOKBINDER
Special weather statement, Jun 8, 4:23 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
423 PM CDT TUE JUN 8 2010

MOZ037-043-082215-
CASS MO-JACKSON MO-
423 PM CDT TUE JUN 8 2010

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN JACKSON AND NORTHERN
CASS COUNTIES UNTIL 515 PM CDT...

AT 417 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM THE MISSOURI STATE
LINE NEAR OVERLAND PARK...SOUTHWEST TO SPRING HILL...AND MOVING EAST
AT 30 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH TORRENTIAL RAIN AND
CONTINUOUS CLOUD TO GROUND LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  GRANDVIEW...BELTON...LEE'S SUMMIT...RAYMORE...GREENWOOD...
  PECULIAR...LAKE LOTAWANA...GRAIN VALLEY...HARRISONVILLE...OAK
  GROVE...PLEASANT HILL...CLEVELAND...FREEMAN...LAKE WINNEBAGO...LONE
  JACK...EAST LYNNE...UNITY VILLAGE...WEST LINE...TARSNEY LAKES AND
  STRASBURG.

THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR
THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 3900 9459 3902 9412 3864 9412 3860 9461
TIME...MOT...LOC 2123Z 268DEG 24KT 3892 9451 3874 9470

BOOKBINDER
Local storm report, Jun 8, 4:56 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
456 PM CDT TUE JUN 08 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0454 PM     FLASH FLOOD      10 S KANSAS CITY        38.97N 94.73W
06/08/2010                   JOHNSON            KS   TRAINED SPOTTER

            SIX TO EIGHT INCHES OF STANDING WATER REPORTED AT I-435
            AND STATE LINE ROAD. TORRENTIAL RAINS IN THE AREA.

&&

MJULY
Special weather statement, Jun 8, 5:13 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
513 PM CDT TUE JUN 8 2010

MOZ038-044-082300-
JOHNSON MO-LAFAYETTE MO-
513 PM CDT TUE JUN 8 2010

...SIGNIFICANT WEATHER ADVISORY FOR LAFAYETTE AND JOHNSON COUNTIES IN
WEST CENTRAL MISSOURI UNTIL 600 PM CDT...

AT 509 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A CLUSTER OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM
MAYVIEW TO OAK GROVE TO PLEASANT HILL TO HARRISONVILLE TO
LOUISBURG...AND MOVING EAST AT 25 MPH.

EXCESSIVE RAINFALL IS ASSOCIATED WITH THESE STORMS...WITH RAINFALL
RATES OF UP TO 2 INCHES OF RAIN BEING RECORDED IN AN HOUR BY
AUTOMATED RAIN GAGES ACROSS THE SOUTHERN KANSAS CITY METROPOLITAN
AREA.  RAINFALL INTENSITY WILL CAUSE STORM DRAINS TO BECOME
QUICKLY OVERCOME AND WILL LEAD TO RAPID PONDING OF WATER ON AREA
ROADWAYS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  HIGGINSVILLE...ODESSA...HOLDEN...CONCORDIA...WARRENSBURG...KNOB
  NOSTER...WHITEMAN AIR FORCE BASE...KINGSVILLE...CORDER...WAVERLY...
  ALMA...CHILHOWEE...LEETON...DOVER...BATES CITY...AULLVILLE...
  PITTSVILLE...LAKE LAFAYETTE...LA TOUR AND QUICK CITY.

THESE STORMS MAY INTENSIFY PROMPTING FLASH FLOOD WARNINGS. IN
ADDITION...A TORNADO WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO
MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV
OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE
NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 3857 9412 3914 9411 3914 9407 3916 9404
      3917 9400 3915 9401 3914 9398 3917 9394
      3922 9357 3922 9352 3923 9349 3855 9352
TIME...MOT...LOC 2210Z 291DEG 23KT 3905 9382 3904 9414
          3879 9419 3865 9436 3856 9463

SF
Local storm report, Jun 8, 5:28 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
528 PM CDT TUE JUN 08 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0524 PM     HEAVY RAIN       RAYMORE                 38.81N 94.46W
06/08/2010  M1.50 INCH       CASS               MO   CO-OP OBSERVER

            HEAVY RAIN OF 1.50 INCHES WAS MEASURED IN 40 MINUTES.

&&

MJULY
Local storm report, Jun 8, 5:29 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
529 PM CDT TUE JUN 08 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0528 PM     HEAVY RAIN       OVERLAND PARK           38.91N 94.68W
06/08/2010  M1.60 INCH       JOHNSON            KS   CO-OP OBSERVER

            HEAVY RAIN IN PAST HOUR WAS MEASURED AT 1.60 INCHES.

&&

MJULY

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 7:41 PM CDTRiver Flood WarningEAXCarroll, Lafayette, Saline76 days
Jun 8, 10:34 AM CDTHigh Wind WarningEAXLafayette, Saline86 min
Jun 8, 10:56 AM CDTRiver Flood WarningEAXChariton, Macon22 hr
Jun 8, 2:55 PM CDTFlash Flood WatchEAXBates, Cass, Cooper, Henry, Howard, Jackson and 4 more10 hr
Jun 8, 4:05 PM CDTRiver Flood WarningEAXAndrew, Nodaway9 hr
Jun 8, 4:23 PM CDTSpecial Weather StatementEAXCass, Jackson52 min
Jun 8, 4:29 PM CDTAreal Flood AdvisoryEAXCass, Jackson6 hr
Jun 8, 4:37 PM CDTSevere Thunderstorm WarningEAXCass, Jackson38 min
Jun 8, 4:45 PM CDTFlash Flood WarningEAXCass, Jackson6 hr
Jun 8, 5:12 PM CDTRiver Flood WarningEAXJackson4 hr
Jun 8, 5:13 PM CDTSpecial Weather StatementEAXJohnson, Lafayette47 min
Jun 8, 6:06 PM CDTFlash Flood WarningEAXCarroll, Lafayette, Ray, Saline6 hr
Jun 8, 6:13 PM CDTFlash Flood WarningEAXHenry, Johnson6 hr
Jun 8, 6:21 PM CDTFlash Flood WarningEAXClay, Jackson, Ray3 hr
Jun 8, 6:26 PM CDTRiver Flood WarningEAXCass, Henry, Johnson35 hr
Jun 8, 6:26 PM CDTRiver Flood WarningEAXBates, Cass, Henry51 hr
Jun 8, 6:56 PM CDTSpecial Weather StatementEAXJohnson34 min
Jun 8, 6:58 PM CDTFlash Flood WarningEAXChariton, Howard, Randolph, Saline6 hr

Nearby

Tornado Warnings in Missouri, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.